MAUDE Adverse Event Report: AESCULAP AG S4 SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION

AESCULAP AG S4 SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number SW656T
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The adverse event is filed under aic reference (b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a s4 pre-bent rod 5.5x45mm (part # sw656t) was implanted on an unspecified date.According to the complainant the implants were to be removed during a revision surgery.The patient had fully fused and anatomy had fully healed.The surgeon and patient agreed on the s4 lumbar pedicle system removal.Additional information reported that there was nothing wrong with any of the devices, but that the patient was fully fused and as their anatomy had healed and fused as expected, the surgeon wanted to remove the screws.Associated medwatch reports: 3005673311-2025-00073 (aic reference no.(b)(4)).3005673311-2025-00074 (aic reference no.(b)(4)).3005673311-2025-00075 (aic reference no.(b)(4)).3005673311-2025-00076 (aic reference no.(b)(4)).3005673311-2025-00077 (aic reference no.(b)(4)).3005673311-2025-00078 (aic reference no.(b)(4)).3005673311-2025-00079 (aic reference no.(b)(4)).3005673311-2025-00080 (aic reference no.(b)(4)).3005673311-2025-00081 (aic reference no.(b)(4)).
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference (b)(4).Investigation results: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.Conclusion and measures / preventative measures: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
S4 SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key22540872
Report Number3005673311-2025-00076
Device Sequence Number7217891
Product Code MNI
UDI-Device Identifier04038653400744
UDI-Public(01)04038653400744
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
Report Date (Section F) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSW656T
Device Catalogue NumberSW656T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/24/2025
Event Location Hospital
Date Report to Manufacturer06/24/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date07/30/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA07/18/2025